Alert archive / Illinois / Areal Flood Warnings in 2021
Areal Flood Warning 5, NWS Quad Cities, IA
NWS Quad Cities, IA issued this areal flood warning at Jul 11, 2021, 5:49 PM CDT for Hancock County, McDonough County, Illinois. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2021, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 12, 2021, 12:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IL, McDonough County, IL
The radar
The Lincoln radar (KILX), 137 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
822
WGUS43 KDVN 112249
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA IL
549 PM CDT Sun Jul 11 2021
.An areal flood warning has been issued for ongoing flooding in
southeast Hancock and southwest Mc Donough counties. This will
replace the flash flood warning for both of these counties.
ILC067-109-121200-
/O.NEW.KDVN.FA.W.0005.210711T2249Z-210712T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IL-McDonough IL-
549 PM CDT Sun Jul 11 2021
The National Weather Service in Quad Cities has issued a
* Flood Warning for...
Southeastern Hancock County in west central Illinois...
Southwestern McDonough County in west central Illinois...
* Until 700 AM CDT Monday.
* At 549 PM CDT, trained weather spotters reported widespread
flooding in the warned area due to thunderstorms earlier in the
day. Flooding is already occurring. Between 3 and 7 inches of rain
have fallen and flood water will take time to recede from roads
and neighborhoods.
* Some locations that will experience flooding include...
Augusta, Bowen, Colmar, Plymouth, Denver and Hancock County
Fairgrounds.
This includes the following streams and drainages...
East Fork La Moine River, Bronson Creek, and especially Flour
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4019 9108 4032 9111 4042 9093 4038 9080
4028 9072 4028 9091 4019 9091
$$
Ervin3 follow-up statements
424
WGUS83 KDVN 120921
FLSDVN
Flood Statement
National Weather Service Quad Cities IA IL
421 AM CDT Mon Jul 12 2021
ILC067-109-121200-
/O.CON.KDVN.FA.W.0005.000000T0000Z-210712T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IL-McDonough IL-
421 AM CDT Mon Jul 12 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING FOR
SOUTHEASTERN HANCOCK AND SOUTHWESTERN MCDONOUGH COUNTIES...
At 421 AM CDT, Area roads remained closed across the area due to
water. The water is no longer rising and is receding across the
area. Heed all road closures.
Some locations that will experience flooding include...
Augusta, Bowen, Colmar, Plymouth, Denver and Hancock County
Fairgrounds.
This includes the following streams and drainages...
Troublesome Creek, Williams Creek, East Fork La Moine River, Camp
Creek, Moine River, La, Panther Creek, Middle Creek, Little Creek,
Bronson Creek, Grindstone Creek and Slater Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4019 9108 4032 9111 4042 9093 4038 9080
4028 9072 4028 9091 4019 9091
$$
Gibbs271
WGUS43 KDVN 121129
FLWDVN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Quad Cities IA IL
629 AM CDT Mon Jul 12 2021
ILC067-109-121700-
/O.EXT.KDVN.FA.W.0005.000000T0000Z-210712T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IL-McDonough IL-
629 AM CDT Mon Jul 12 2021
The National Weather Service in Quad Cities has extended the
* Flood Warning for...
Southeastern Hancock County in west central Illinois...
Southwestern McDonough County in west central Illinois...
* Until noon CDT.
* At 629 AM CDT, Area roads remained closed across the area due to
water. The water is no longer rising and is receding across the
area. Heed all road closures.
* Some locations that will experience flooding include...
Augusta, Bowen, Colmar, Plymouth, Denver and Hancock County
Fairgrounds.
This includes the following streams and drainages...
Troublesome Creek, Williams Creek, East Fork La Moine River, Camp
Creek, Moine River, La, Panther Creek, Middle Creek, Little Creek,
Bronson Creek, Grindstone Creek and Slater Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4019 9108 4032 9111 4042 9093 4038 9080
4028 9072 4028 9091 4019 9091
$$
Speck555
WGUS83 KDVN 121652
FLSDVN
Flood Statement
National Weather Service Quad Cities IA IL
1152 AM CDT Mon Jul 12 2021
ILC067-109-121702-
/O.EXP.KDVN.FA.W.0005.000000T0000Z-210712T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IL-McDonough IL-
1152 AM CDT Mon Jul 12 2021
...FLOOD WARNING WILL EXPIRE AT NOON CDT TODAY FOR SOUTHEASTERN
HANCOCK AND SOUTHWESTERN MCDONOUGH COUNTIES...
Flood waters have since receded, with roads opening back up.
Flooding is no longer expected to pose an immediate threat, as
showers and storms may be possible this afternoon. Please continue
to heed remaining road closures.
LAT...LON 4019 9108 4032 9111 4042 9093 4038 9080
4028 9072 4028 9091 4019 9091
$$
GunkelWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this areal flood warning went out at Jul 11, 2:53 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 11, 2:53 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 253 PM CDT Sun Jul 11 2021 .SYNOPSIS... Issued at 246 PM CDT Sun Jul 11 2021 Flash Flood Warning in effect for southern Hancock County in Illinois and southwestern McDonough County, where several roads and towns are currently seeing flash flooding. Otherwise, it is another wet and cool day for much of the forecast area, as the upper and surface low gyrate bouts of vorticity, leading to continual showers and embedded thunderstorms. This will continue through the evening and night, growing more isolated/scattered in nature through the evening. Temperatures are sitting in the upper 60s where the rain and dense cloud cover exist, with 70s in our far northwest where little rain and clouds are being seen. && .SHORT TERM...(This Evening through Monday) ISSUED AT 246 PM CDT Sun Jul 11 2021 Tonight/Tomorrow... Shortly before sunset, the rain and storms should start dying off and becoming more isolated/scattered throughout the area. Short term guidance hints at a few showers through the night, but widespread heavy rainfall is not expected at this time. With the bulk of the precipitation dying off over night and the surface low continuing to move a little to our east, we will start to see some breaks in the clouds and they will slowly begin the thin out. Temperatures tonight will remain cool though, as the lack of sunshine today has not allowed us to heat much through the day and the remaining clouds will help to moderate the temperatures into the low 60s through much of the area. Tomorrow, the closed upper low begins to slide northeast and out of our area slowly. As this moves out, the retreating surface low will lead to some scattered showers and storms, mainly along and east of the Mississippi River. Therefore, it may be a relatively dry day for most tomorrow. Along with drier conditions, clouds will start to diminish, leading to warmer temperatures throughout the area. Temperatures are currently looking to be in the mid to upper 70s for most of the area, with humidity a bit lower than we have seen this weekend. .LONG TERM...(Monday Night through Sunday) ISSUED AT 246 PM CDT Sun Jul 11 2021 Key messages: 1. After a short respite, more active weather returns around mid- week. 2. Seasonably warm temperatures through the period. Discussion: Monday night and Tuesday, expect the upper level low drifting eastward out of the area, with continued low rain chances across the eastern fringe of the forecast area. Afternoon temperatures will return close to seasonal averages Tuesday, with highs generally in the 80-85 degree range. For Wednesday and Thursday, expect more active weather with increasing moisture. Wednesday afternoon and night will be the initial main round with the arrival of the front, with potential for more significant rain Thursday as the front stalls. The pattern looks favorable for widespread heavy rain and potential flash flooding. We will also likely be dealing with strong to severe storms during some periods. Friday through Sunday, warm temperatures will continue. Additional rain during any period cannot be discounted, but overall coverage should be much less and there will be substantial dry periods. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) ISSUED AT 1211 PM CDT Sun Jul 11 2021 Frequent MVFR to IFR conditions will be seen through the TAF period, as periodic showers and thunderstorms continue to roll through the area. Some LIFR conditions may result in the heaviest rain showers, but left out of TAFs as confidence is low. This will start to change tomorrow, as the upper and surface lows begin to move out of the area. Today, we can see some gusts upwards to 25 KTs is some areas, with constant winds around 10 to 15 KTs. This evening, the winds will die down and stick around 10 KTs through tomorrow. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gunkel SHORT TERM...Gunkel LONG TERM...RP Kinney AVIATION...Gunkel
Hazardous weather outlook, Jul 11, 3:48 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 348 PM CDT Sun Jul 11 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-122100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 348 PM CDT Sun Jul 11 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Scattered showers and storms are expected this evening and tonight across the area. Localized flash flooding is possible, especially in areas seeing these repeating showers and storms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Near daily chances for thunderstorms are expected across the area. Later in the week the threat for heavy rainfall and strong thunderstorms return. At this time it is too soon to tell if there will be severe thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gunkel
In the hours before
Local storm report, Jul 11, 3:35 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
335 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN AUGUSTA 40.23N 90.95W
07/11/2021 M3.80 INCH HANCOCK IL TRAINED SPOTTER
RAINFALL SINCE 530 AM. 5.60 INCHES SINCE
YESTERDAY.
&&
HAASELocal storm report, Jul 11, 3:39 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HEAVY RAIN 1 S DENVER 40.27N 91.11W
07/11/2021 M2.90 INCH HANCOCK IL BROADCAST MEDIA
RAINFALL TODAY.
&&
HAASELocal storm report, Jul 11, 3:44 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FLASH FLOOD 1 ENE PLYMOUTH 40.29N 90.91W
07/11/2021 MCDONOUGH IL TRAINED SPOTTER
5 TO 6 INCHES OF WATER ON STATE HIGHWAY 61.
&&
HAASELocal storm report, Jul 11, 3:50 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
350 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN KEOKUK 40.41N 91.41W
07/11/2021 M1.60 INCH LEE IA TRAINED SPOTTER
RAINFALL TODAY.
&&
HAASELocal storm report, Jul 11, 4:23 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 1 SSW BONAPARTE 40.69N 91.80W
07/11/2021 VAN BUREN IA EMERGENCY MNGR
CORRECTS TIME OF PREVIOUS FLASH FLOOD REPORT
FROM 1 SSW BONAPARTE. LOCATION
ESTIMATE...WATER HAS SINCE RECEDED, LEAVING
BEHIND PILED UP DEBRIS FROM THE FIELDS ON
THE ROAD, WHICH WAS CAUSED BY THE WATER
RUNNING OVER THE STREET. ALSO, A ROAD
CULVERT HAD BEEN WASHED OUT. ROAD REMAINS
CLOSED UNTIL CLEARED OFF.
&&
AELocal storm report, Jul 11, 4:25 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
425 PM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HEAVY RAIN 1 S MOUNT PLEASANT MUNI 40.93N 91.51W
07/11/2021 M4.20 INCH HENRY IA PUBLIC
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:16 AM CDT | Special Weather Statement | DVN | Hancock | 89 min |
| Jul 11, 11:54 AM CDT | Flash Flood Warning | DVN | Hancock | 6 hr |
| Jul 11, 12:31 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 29 min |
| Jul 11, 2:35 PM CDT | Flash Flood Warning | DVN | Hancock, McDonough | 3 hr |
Nearby
Areal Flood Warnings in Illinois, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.